Hail, Monroe
- When
- June 4, 3:26 PM EST
- Where
- Monroe County, Bozoo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.467, -80.833
Penny sized hail covered the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Penny sized hail covered the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 4, 2:21 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT SUN JUN 4 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... MAIN CONCERN REMAINS CONVECTIVE CHANCES THRU THE START OF THE PERIOD ALONG WITH TEMPERATURES. DEEPENING UPR TROF APPROACHING FROM THE NORTH WITH SEVERAL PIECES OF ENERGY ROTATING AROUND MAIN VORTEX HELPING TO DRIVE DIURNAL CONVECTION AS WEAK CAP HAS BEGUN TO ERODE QUICKLY WITH APPROACH OF UPR COLD POOL. BEST CONVECTION MAINLY CONFINED TO NORTHERN WEST VIRGINIA WITH STRONGEST COLD PUSH ALOFT AND ALSO ACRS EASTERN KY/TN WITH CHANNELED VORTICITY AND UPR JET ROUNDING THE BASE OF THE TROF. UPR SYSTEM WILL DIG SOUTH OVERNIGHT AS WESTERN RIDGE CONTINUES TO BUILD...WITH LATE EVENING PUSH OF CONVECTION EXPECTED TO APPROACH THE CWFA AS AREA TO THE NORTH SHIFTS SOUTH BEFORE SUNSET. THEREAFTER...CONVECTION LIKELY ON THE WANE QUICKLY AFTER 04Z OR SO...WITH JUST AN OUTSIDE CHANCE FOR A FEW SHOWERS AS UPR SYSTEM DRIFTS ACRS THE REGION. MAIN SHOW LOOKS TO BE ACRS EASTERN NC AS COMBO OF APPROACHING UPR SYSTEM...GOOD MOISTURE RECOVERY TODAY...AND COUPLED JET ACT TO DEVELOP MORE WIDESPREAD CONVECTION OVERNIGHT. THIS WILL HAVE RAMIFICATIONS ON CONVECTIVE DEVELOPMENT POTENTIAL TOMORROW. BEFORE THAT TIME...HOWEVER...TEMPS TONIGHT LOOK TO BE ON THE COOL SIDE ONCE AGAIN AS DIURNAL STRATOCU DISSAPEARS AFT SUNSET...WITH JUST SOME LOWER CLDS POSSIBLE OVR THE WESTERN RIDGES LATE...ALTHOUGH THE EXTENT OF WIDESPREAD CLDS IN DOUBT GIVEN WIND SHIFT TO A MORE NORTHERLY DIRECTION. UPR SYSTEM ALMOST DIRECTLY OVERHEAD TOMORROW WITH H85 TEMPS COOLING TO AROUND 8-9C AND H5 TEMPS DROPPING TO -18C...PROMOTING VERY STEEP LAPSE RATES ONCE AGAIN. EXPECT STRATOCU WILL DEVELOP VERY QUICKLY DURING THE MORNING...HELPING EFFECTIVELY CAP AFTN TEMP RISE. HAVE GONE ON THE COOL SIDE OF MOS GUIDANCE AS NORTH/NORTHEAST FLOW WILL ALSO HELP HOLD TEMPS DOWN. AS MENTIONED EARLIER...CONVECTIVE CHANCES SOMEWHAT IN QUESTION DESPITE FAVORABLE CONDITIONS ALOFT. WITH PASSAGE OF INITIAL WAVE OVERNIGHT AND LIKELY CONVECTION TO THE EAST...THINK ATMOSPHERE WILL BE EFFECTIVELY CAPPED TO PREVENT WIDESPREAD DEVELOPMENT. HOWEVER CANNOT IGNORE SUCH STRONG LAPSE RATES...AND WITH SFC WAVE DEVELOPING OFF THE EAST COAST IN RESPONSE TO UPR WAVE APPROACHING...BELIEVE EAST COAST CONVECTION WILL BE SHUNTED SUFFICIENTLY EAST TO ALLOW CAP TO BREAK IN ISOLD AREAS TOMORROW. SIMILAR TO TODAY...ANYTHING THAT DEVELOPS WILL BE CABABLE OF SOME HAIL. UPR SYSTEM WILL TAKE ITS TIME LIFTING OUT OF THE AREA GIVEN SUCH DEEP DIGGING...AND BELIEVE GFS LIKELY A BIT TOO QUICK TO MOVE SYSTEM OUT. HOWEVER...ETA ALSO LOOKS TO HOLD ONTO IT TOO LONG AS ITS DEPICTION OF SFC LOW NEAR THE COAST LOOKS OVERDONE AND TOO FAR INLAND (AS OPPOSED TO THE GFS WHICH SHOWS DEVELOPMENT OVR THE GULF STREAM). THUS...HAVE BLENDED THINGS TO COME UP WITH CHANCES FOR ISOLD CONVECTION AGAIN ON TUESDAY AS BACKSIDE OF COOL POOL LINGERS...OTHERWISE DRY WX IS ANTICIPATED FOR THURSDAY. TEMPS THROUGHOUT WILL BE ON THE REBOUND IN RESPONSE TO RISING HEIGHTS...WITH THURSDAY LOOKING LIKE THE WARMEST DAY AS SHORTWAVE RIDGING TAKES HOLD BEHIND DEPARTING SYSTEM. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... ENSEMBLE GUIDANCE REMAINS IN PRETTY GOOD AGREEMENT WITH OPERATIONAL MODELS IN SHOWING AREA GRADUALLY TRANSITIONING FROM PERSISTENT NORTHWEST FLOW ALOFT TO MORE OF A ZONAL FLOW TOWARD THE END OF THE PERIOD. INITIAL PATTERN SUPPORTS SMALL CHANCES FOR CONVECTION EARLY ON WITH WEAK WAVES RIDING THRU THE FLOW A NEAR CERTAINTY. HOWEVER TIMING OF THESE FEATURES NOT REALLY POSSIBLE AND INSTEAD OF BLANKETING POPS HAVE GONE WITH VERY SMALL (UNMENTIONED) CHANCES ACRS THE WEST. SOMEWHAT BETTER CHANCES LIKELY BY THE VERY END OF THE PERIOD OVR THE MOUNTAINS AS SFC HIGH SETS UP OVR THE WESTERN ATLANTIC WITH GULF MOISTURE FINALLY ALLOWED TO FLOW NORTH AGAIN. TEMPS WILL ALSO WARM BACK TO NEAR NORMAL LEVELS THROUGH MUCH OF THE EXTENDED...WITH PROGGED H85 TEMPS SUPPORTING HIGHS BACK IN THE UPR 70S TO MID 80S. && .AVIATION... APPROACHING UPPER COLD POOL WILL CONTINUE TO PRODUCE SCATTERED CONVECTION ACROSS MOST OF THE REGION INTO EARLY THIS EVENING. APPEARS LOCATIONS ACROSS SE WVA HAVE THE BEST SHOT AT SEEING A LONGER PERIOD OF MVFR/OCNL IFR IN TSRA WHILE ONLY ISOLATED ELSEWHERE. THUS WILL INCLUDE VICINITY/TEMPO MENTION BLF/LWB AND INCLUDE CB ELSEWHERE OUT EAST. OTHERWISE VFR/MVFR CEILINGS IN SCTD/BKN CU INTO THIS EVENING BEFORE LOSS OF HEATING ALLOWS CLOUD FIELD TO FADE A BIT. WILL KEEP SOME LOW CLOUDS SE WVA LATE TONIGHT IN WAKE OF S/W...THEN ANOTHER ROUND OF SCTD/BKN CU DEVELOPING MONDAY MORNING. SOME FOG AGAIN LIKELY LWB AND OTHER SPOTS PENDING RAINFALL BUT MAINLY MVFR AT WORSE OVERNIGHT AS SOMEWHAT DRIER AIR WORKS IN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SHORT/LONG TERM...LAWRENCE AVIATION...JH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1022 AM EDT SUN JUN 4 2006 NCZ001>003-018>020-VAZ007-009>017-WVZ042>045-050945- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER- SUMMERS-MONROE-GREENBRIER- 1022 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL ESPECIALLY IF CELLS BECOME BETTER ORGANIZED AS THEY MOVE OFF THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ005-006-VAZ044-058-059-050945- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 1022 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY OF THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ004-VAZ018>020-022>024-032>035-043-045>047-050945- STOKES-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- 1022 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING ISOLATED DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1035 AM EDT SUN JUN 4 2006 VAZ007-010-012-013-041530- WYTHE VA-BLAND VA-TAZEWELL VA-PULASKI VA- 1035 AM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORM HEADING QUICKLY SOUTHEAST... AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF BLUEFIELD...OR ABOUT 3 MILES SOUTH OF BOISSEVAIN...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLUEFIELD AT 1045 AM EDT...CLEAR FORK AT 1050 AM EDT...SUITER AT 1055 AM EDT...BASTIAN...HICKSVILLE AT 1100 AM EDT...BLAND AT 1105 AM EDT...LONG SPUR...WYTHEVILLE AT 1125 AM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS STORM. JH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1130 AM EDT SUN JUN 4 2006 VAZ010>014-017-WVZ042-041615- WYTHE VA-FLOYD VA-BLAND VA-MONTGOMERY VA-GILES VA-MERCER WV- PULASKI VA- 1130 AM EDT SUN JUN 4 2006 ...THUNDERSTORMS HEADING INTO THE NEW RIVER VALLEY... AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NARROWS...OR ABOUT 3 MILES EAST OF CHAPEL...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MAX MEADOWS AT 1135 AM EDT...BANE...PEARISBURG AT 1140 AM EDT...POPLAR HILL...PULASKI AT 1145 AM EDT...EGGLESTON...DUBLIN AT 1150 AM EDT...PARROTT...AT 1155 AM EDT...AND BLACKSBURG SHORTLY AFTER NOON. OTHER THUNDERSTORMS WILL ALSO DROP SOUTHEAST THROUGH WYTHE AND PULASKI COUNTIES AND INTO FLOYD COUNTY THROUGH 12:15 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS AS THEY MOVE QUICKLY TOWARD THE BLUE RIDGE. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. JH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 137 PM EDT SUN JUN 4 2006 VAZ007-010-WVZ042-041830- BLAND VA-TAZEWELL VA-MERCER WV- 137 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORM JUST WEST OF BLUEFIELD... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WELCH...OR ABOUT 9 MILES WEST OF BOISSEVAIN...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BOISSEVAIN AT 150 PM EDT...TIPTOP...POCAHONTAS AT 155 PM EDT...GRATTON AT 205 PM EDT...BURKES GARDEN...BLUEFIELD AT 210 PM EDT...CLEAR FORK AT 215 PM EDT...SUITER...ROCKY GAP AT 220 PM EDT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR WARNINGS. JH
The Roanoke radar (KFCX), 70 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516135.